Hail, Cumberland
- When
- June 10, 1:06 PM EST to 1:09 PM EST
- Where
- Cumberland County, 0.69 mi S of Harrison
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.110, -70.680
A severe thunderstorm produced 1.25 inch hail in Harrison.
Severe thunderstorms produced large hail and damaging winds in portions of western Maine on the afternoon and evening of June 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms produced large hail and damaging winds in portions of western Maine on the afternoon and evening of June 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 10, 9:37 AM EST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1037 AM EDT TUE JUN 10 2008 .SYNOPSIS... A BERMUDA HIGH PRESSURE SYSTEM WILL REMAIN ANCHORED OFF THE EAST COAST FOR ONE MORE DAY...REINFORCING THE WARM AND HUMID AIR. A COLD FRONT WILL CROSS THE AREA TONIGHT. IN ADVANCE OF THE FRONT STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. HIGH PRESSURE WILL BUILD TOWARDS THE REGION FROM CANADA WEDNESDAY...CRESTING ACROSS NEW ENGLAND FRIDAY. A COLD FRONT WILL APPROACH THE REGION LATE SATURDAY AND INTO SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... MAIN FOCUS FOR TODAY WILL BE THE SVR CONVECTIVE THREAT THIS AFT AND EVE...HOWEVER...A FEW THINGS TO DEAL WITH BEFORE THEN. FIRST IS THE HEAT. GIVEN MODERATE CAPPING SEEN ON 12Z GYX RAOB...CWA REMAIN ALMOST CLOUD FREE AT 10 AM THIA MORNING...AND THAT WILL ALLOW TEMPS AWAY FROM THE COAST TO CLIMB STEADILY INTO THE AFTERNOON...WITH MID 90S A GOOD BET IN THE USUAL WARM SPOTS OF THE MERRIMACK VLY AND INTERIOR SEACOAST NH AND SW ME. UNLIKE YESTERDAY...WHEN THERE WAS LIGHT SE GRADIENT FLOW...SEA BREEZE WILL NOT PENETRATE AS FAR INLAND TO THE WEST AS IT YESTERDAY. SO...EXPECT INDEX VALUES IN THIS AREA TO GET NEAR 100 THIS AFTERNOON. NEXT ISSUE IS PERSISTENT STRATUS ALONG THE MID-COAST...MAINLY EAST OF NHZ. THINK THIS WILL GRADUALLY BURN OFF AS SW FLOW ABOVE THE LYR INCREASE THIS AFTERNOON...BUT COULD SEE IT PERSIST INTO THE EARLY AFTERNOON. AS FOR THE SVR WX THREAT THIS AFT...SHOULD SEE CONVECTION START IN THE MTNS FIRST...WHERE IT WILL GET WARM AND UNSTABLE TODAY...AND TERRAIN PLUS LEFTOVER BOUNDARIES FROM YESTERDAYS STORMS WILL PROVIDE THE FOCUS FOR CONVECTIVE DEVELOPMENT DURING THE FIRST HALF OF THE AFTERNOON. PLENTY OF INSTABILITY TO WORK WITH...WARM TO HOT BOUNDARY LAYER...AND DECENT SHEAR IN THE VERTICAL WIND PROFILE...COULD ALL COME TOGETHER TO PRODUCE SOME ROTATING UPDRAFTS AND A FEW ORGANIZED STORMS THIS AFTERNOON. MODERATE CAPPING IS AN ISSUE...BUT IF ANYTHING CAN BREAK THE CAP IT WILL HAVE TO BE WATCHED. LATER IN THE AFTERNOON...COULD SEE SOME SCT STRONG STORMS MOVING IN FROM THE WEST ALMOST ANYWHERE IN NH...AND THEY WILL CERTAINLY SURVIVE GIVEN THE THERMAL PROFILE FORECAST. CURRENT THINKING IS THAT THE LARGER THREAT FOR SVR WX WILL BE LATER THIS INTO THE EVE /20Z-01Z/ AS SQUALL LINE MOVES INTO CT VLY AND CROSSES THE CWA. INCREASING MID-LVL FLOW...500MB HEIGHT FALLS...AND SFC BOUNDARY IN THE FORM OF PRE-FRONTAL TROUGH...WILL HELP ANY ORGANIZED STORMS SURVIVE THROUGH NH AND INTO WRN ME. MAY SEE STORMS WEAKEN WHEN WHEN THEY GET GET CLOSE TO THE COAST...DUE TO LATER TIME OF DAY...AND PRESENCE OF MARINE LYR. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS THE TIMING OF THE COLD FRONTAL PASSAGE APPEARS TO BE W-E FROM 03-06Z. AFTER 06Z MODELS SWEEP IN MUCH DRIER AIR AND RAPID CLEARING. TOWARD MORNING DEW POINTS SHOULD STEADILY FALL. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A SECONDARY COLD FRONT COULD TOUCH OFF A FEW SHOWERS IN THE MOUNTAINS ON WEDNESDAY. TEMPERATURES WILL REMAIN WARM...IN THE 70S TO MID 80S...BUT DEW POINTS WILL FALL TO THE 50S MAKING IT MORE COMFORTABLE. A DEVELOPING GRADIENT BETWEEN THE DEPARTING LOW TO THE EAST AND THE APPROACHING HIGH TO THE WEST WILL BRING A NORTHWESTERLY BREEZE AND COOL TEMPERATURES TO THE MID 60S AND 70S FOR THURSDAY. REMAINING DRY ON FRIDAY AS THE HIGH CRESTS OVER THE REGION. ANOTHER FRONT APPROACHES ON SATURDAY AND WILL BRING AN INCREASE IN CLOUDS AND THE THREAT OF SHOWERS BY LATE IN THE DAY. THAT FRONT MOVES OFFSHORE SUNDAY AFTERNOON...BUT IS FOLLOWED BY ANOTHER SYSTEM LATE MONDAY. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... SHORT TERM ...VFR CONDITIONS INTO THE AFTERNOON...THEN THERE WILL BE THE INCREASING CHC OF TSRA FROM ABOUT MID-AFTERNOON /AT KLEB AND KCON FIRST/ INTO THE EVE. COULD SEE SOME ISOLATED WIND GUSTS OF 40-50 KT...FREQUENT LIGHTNING...AND HEAVY RAIN. ONCE THE FRONT MOVES THROUGH...AROUND 06Z...SHOULD SEE VFR RIGHT THROUGH FRIDAY. && .MARINE... SHORT TERM /TODAY AND TONIGHT/...WINDS/SEAS TO REMAIN BELOW SCA CRITERIA THROUGH TONIGHT. MARINERS SHOULD BE ALERT FOR THE POTENTIAL OF STRONG THUNDERSTORMS LATER TODAY INTO THIS EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. LONG TERM...REMAINING BELOW SCA CRITERIA THROUGH SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION...CEMPA MARINE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 345 AM EDT TUE JUN 10 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-110745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 345 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT...A COMBINATION OF HIGH AMOUNTS OF LOW LEVEL MOISTURE WITH SURFACE HEATING IN CONJUNCTION WITH A SWEEPING MID LEVEL JET OF 50-75KT TO MOVE ACROSS THE AREA LATER TODAY INTO TONIGHT SPELLS THE POTENTIAL FOR A MAJOR OUTBREAK OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE MAIN THREAT WILL APPEAR TO BE WIND DAMAGE. SEE SPC DAY 1 CONVECTIVE OUTLOOK /ACUS01 KWNS/ DISCUSSION FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-110745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 345 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1212 PM EDT TUE JUN 10 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-102100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 1212 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORMS EXPECTED ACROSS NEW HAMPSHIRE AND WESTERN MAINE THIS AFTERNOON AND EVENING... AN APPROACHING COLD FRONT...BENEATH AN UPPER LEVEL DISTURBANCE ALOFT...WILL CROSS NY STATE THIS AFTERNOON...AND MOVE INTO NORTHERN NEW ENGLAND THIS EVENING. THE HOT AND HUMID AIRMASS AHEAD OF THIS STORM WILL ACT TO EITHER DEVELOP THUNDERSTORMS...OR HELP FUEL THOSE THUNDERSTORMS THAT MOVE IN FROM THE WEST. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE IN NEW HAMPSHIRE AND INLAND AREAS OF WESTERN MAINE. A LINE OF THUNDERSTORMS...OVER CENTRAL NEW YORK AT NOON...WILL CONTINUE TO TRACK EAST THIS AFTERNOON...REACHING NEW HAMPSHIRE AROUND 3 OR 4 PM...THEN MOVING ACROSS THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. THIS LINE OF STORMS WILL BRING THE GREATEST THREAT FOR SEVERE WEATHER...MAINLY DAMAGING WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAAIN...HOWEVER...LARGE HAIL IS ALSO POSSIBLE. A FEW STRONG STORMS COULD DEVELOP EARLIER THIS AFTERNOON...ESPECIALLY IN THE MOUNTAINS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1254 PM EDT TUE JUN 10 2008 MEZ007-008-012-013-020-NHZ002-101745- ANDROSCOGGIN-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 1254 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 145 PM EDT... AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF GILEAD...OR ABOUT 12 MILES SOUTHWEST OF BETHEL...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GILEAD...NEWRY... BETHEL...STONEHAM...SWEDEN...LOCKE MILLS...MILTON...WATERFORD... GREENWOOD AND BRYANT POND THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. OTHER SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND FOOTHILLS OF NEW HAMPSHIRE AND WESTERN MAINE THROUGH THE EARLY AFTERNOON HOURS. BE ON THE ALERT FOR THREATENING WEATHER. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 102 PM EDT TUE JUN 10 2008 MEZ009-101745- CENTRAL SOMERSET- 102 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 145 PM EDT... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF CARATUNK...OR ABOUT 21 MILES EAST OF EUSTIS...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARATUNK...THE FORKS... LAKE MOXIE AND MAYFIELD THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 141 PM EDT TUE JUN 10 2008 MEZ009-014-101845- CENTRAL SOMERSET-SOUTHERN SOMERSET- 141 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 245 PM EDT... AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES WEST OF MOSCOW...OR ABOUT 23 MILES SOUTHEAST OF EUSTIS...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARATUNK...MOSCOW... BINGHAM...BRIGHTON AND MAYFIELD THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS 45 MPH CAN BE EXPECTED. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 143 PM EDT TUE JUN 10 2008 MEZ012-013-020-101845- ANDROSCOGGIN-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 143 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 245 PM EDT... AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF STONEHAM...OR ABOUT 6 MILES SOUTH OF BETHEL...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STONEHAM...BETHEL... LOCKE MILLS...GREENWOOD...HANOVER...BRYANT POND...WEST PARIS... MILTON...SUMNER AND DIXFIELD THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 158 PM EDT TUE JUN 10 2008 MEZ012-019>021-101845- ANDROSCOGGIN-INTERIOR CUMBERLAND-KENNEBEC-SOUTHERN OXFORD- 158 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 245 PM EDT... AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HARRISON...OR ABOUT 6 MILES NORTH OF BRIDGTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WATERFORD...HARRISON...CASCO... OTISFIELD...POLAND...OXFORD...NORWAY...MECHANIC FALLS...SOUTH PARIS AND HEBRON THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES
The Portland,ME radar (KGYX), 42 km away, was scanning. The volume nearest the first event began at 18:06 UTC.
9 thunderstorm wind, 6 hail. Local standard time, as filed.
A severe thunderstorm produced 1.25 inch hail in Harrison.
A severe thunderstorm produced 1 inch hail in Bryant Pond.
A severe thunderstorm produced .75 inch hail in Mexico.
A severe thunderstorm produced damaging winds which brought down several large limbs on a trailer in Mexico.
A severe thunderstorm produced .75 inch hail and a wind gust of 56 mph just north of Strong.
A severe thunderstorm downed numerous trees 8 to 12 miles southeast of St. Juste on the Juste Road.
A severe thunderstorm downed trees and power lines just west of Phillips.
A severe thunderstorm produced .75 inch hail just west of Bryant Pond.
A severe thunderstorm downed trees and power lines in Industry.
A severe thunderstorm downed trees and power lines in Starks.
A severe thunderstorm downed trees and power lines in the town of New Portland.
A severe thunderstorm downed trees and wires just north of Bingham.
A severe thunderstorm downed trees and power lines in Madison.
A severe thunderstorm downed trees and wires just north of Cornville.
A severe thunderstorm produced 0.88 inch hail just west of Bryant Pond.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113139, 113147, 113150, 113170, 113154, 120677, 113197, 113157, 113203, 113209, 113212, 113218, 113219, 113222, 113163.